Format

Send to

Choose Destination
Lancet. 2002 Feb 16;359(9306):579-80.

Drug-induced systemic lupus erythematosus associated with etanercept therapy.

Abstract

Specific antagonists of tumour necrosis factor (TNF)-alpha have rapidly gained popularity for the treatment of rheumatoid arthritis. The monoclonal antibody against TNF-alpha, infliximab, has been associated with induction of systemic lupus erythematosus (SLE); however, there have been no published reports of drug-induced SLE associated with the soluble TNF-alpha receptor etanercept. We describe four female patients who developed signs and symptoms of SLE during treatment with etanercept; in two SLE was unambiguous. On diagnosis of SLE, etanercept was discontinued and the SLE-related symptoms promptly resolved. Etanercept should be considered in the list of agents associated with drug-induced SLE.

PMID:
11867114
DOI:
10.1016/S0140-6736(02)07714-0
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center